Alert archive / Michigan / Special Weather Statements in 2021

Special Weather Statement, NWS Marquette, MI

June 30, 2021Menominee County, Michigan

NWS Marquette, MI issued this special weather statement at Jun 30, 2021, 3:02 PM CDT for Menominee County, Michigan. It was in force for 58 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 30, 2021, 3:02 PM CDT (20:02 UTC)
Expired
Jun 30, 2021, 4:00 PM CDT
In force
58 min
Issued by
NWS Marquette, MI

County Menominee County, MI

The radar

The Green Bay radar (KGRB), 100 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 30, 3:14 PM CDTHAIL 0.25Cedar River, MISOCIAL MEDIA REPORT OF PEA SIZED HAIL. TIME ESTIMATED USING RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.0 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2021-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2021-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1084 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

869 
WWUS83 KMQT 302002
SPSMQT

Special Weather Statement
National Weather Service Marquette MI
302 PM CDT Wed Jun 30 2021
 
MIZ012-302100-
Menominee MI-
302 PM CDT Wed Jun 30 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MENOMINEE COUNTY UNTIL
400 PM CDT...

At 301 PM CDT, Doppler radar was tracking strong thunderstorms along 
a line extending from 7 miles northeast of Cedar River to 
near Wausaukee. Movement was south at 15 mph.

Half inch hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Marinette, Menominee, Stephenson, Cedar River, Daggett, Arthur Bay,
Wallace, Ingalls, Wells State Park, Carbondale and Birch Creek.

LAT...LON 4511 8766 4520 8774 4534 8765 4537 8766
      4539 8770 4535 8776 4534 8785 4536 8787
      4535 8789 4543 8786 4557 8719 4553 8717
      4541 8726 4540 8736 4529 8744 4516 8759
      4509 8760
TIME...MOT...LOC 2001Z 348DEG 11KT 4550 8727 4536 8794 

$$

RJC

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this special weather statement went out at Jun 30, 2:57 PM CDT, 5 minutes earlier.

Area forecast discussion, Jun 30, 2:57 PM CDT, 5 minutes before
Area Forecast Discussion
National Weather Service Marquette MI
357 PM EDT Wed Jun 30 2021

.SHORT TERM...(This evening through Thursday)
Issued at 344 PM EDT WED JUN 30 2021

Weak shortwave dropping southeastward across Lakes Superior combined
with low level lift from lake breeze boundaries off Lake Superior
and Lake Michigan have initiated scattered showers and thunderstorms
over the central U.P. this afternoon. Temperatures across the
interior/south central have climbed into the lower 80s with dps in
the lower 60s which have generated anough instability to support the
thunderstorms. With increased deep layer shear up to 35 knots as
shortwave approaches...a few of the thunderstorms have been
marginally severe.

Thunderstorms will continue southeast and clear the south central by
late this afternoon/early evening. High pressure centered over far
northern Ontario will continue to build southward tonight and
Thursday. Increased northeasterly flow and 85H temps falling into
the 6-9C range will yield a much cooler day on Thursday (low 60s
Lakeshore/lower 70s near WI border)...especially near Lake Superior
despite increasing sunshine through the day. As northeasterly flow
increases overnight...some of the low clouds/fog over Lake Superior
will push inland into the nearshore areas before dissipating on
Thursday.

.LONG TERM...(Thursday night through Wednesday)
Issued at 357 PM EDT WED JUN 30 2021

Upper air pattern consists of a 500 mb trough over the ern U.S. and
a ridge across the plains and Rockies 00z Fri. The ridge pushes into
the upper Great Lakes this forecast period. It will be warming up
this forecast period and will be dry. No changes in the going
forecast.

In the extended, the GFS and ECMWF show a 500 mb trough over the
east coast with a ridge over the western and central U.S. 12z Sun.
The ridge gets flattened a bit on Mon as a shortwave moves to the
north of the upper Great Lakes and pushes a cold front slowly south
across the area on Mon into Tue and then this front stalls just to
the south of the area on Wed. The upper Great Lakes remains on the
northern periphery of the ridge with the westerlies just to the
north. This puts the area in a ring of fire scenario and any
shortwave topping the ridge could kick off convection, so timing of
pcpn will be difficult and broadbrushing this forecast period will
be the way to go. Temperatures go from above normal to near normal
for this forecast. Will start having pops in late Sun night as the
cold front starts to head southeast towards the area and then have
some pops in through Wed.
&&

.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
Issued at 127 PM EDT WED JUN 30 2021

VFR TAFs expected at CMX and IWD this period, although there is a
slight chance of brief fog/low cigs at CMX early Thursday morning so
have included a hint there with a low scattered. At SAW,
thunderstorms over the area now will continue to move south away
from the area over the next hour or so. After that, expect VFR TAFs
through the evening. Area of marine fog/low stratus will likely be
advected onshore late tonight with IFR conditions likely Thursday
morning. LIFR is possible as well but given it being far out in the
TAF period kept everything low-end IFR for now. That fog/stratus
will mix out by mid-morning tomorrow leading to a return to VFR
conditions.
&&

.MARINE...(For the 4 PM Lake Superior forecast issuance)
Issued at 357 PM EDT WED JUN 30 2021

Winds across Lake Superior will remain 20 knots through the entire
forecast period. Some fog will continue to linger into this evening
mainly across central and eastern Lake Superior. The fog may be
locally dense at times. Drier air will move over the lake tonight
and should dissipate the remaining fog. Fog could redevelop this
weekend as more humid air moves back into the area.
&&

.MQT WATCHES/WARNINGS/ADVISORIES...
Upper Michigan...
None.
Lake Superior...
  Dense Fog Advisory until midnight EDT tonight for LSZ248>251-
     265>267.

Lake Michigan...
None.
&&

SHORT TERM...MZ
LONG TERM...07
AVIATION...RJC
MARINE...07
Hazardous weather outlook, Jun 30, 2:18 PM CDT, 44 minutes before
Hazardous Weather Outlook
National Weather Service Marquette MI
318 PM EDT Wed Jun 30 2021

MIZ001>007-009>014-084-085-011200-
Keweenaw-Ontonagon-Northern Houghton-Baraga-Marquette-Alger-Luce-
Gogebic-Iron-Dickinson-Menominee-Delta-Southern Schoolcraft-
Southern Houghton-Northern Schoolcraft-
318 PM EDT Wed Jun 30 2021 /218 PM CDT Wed Jun 30 2021/

This Hazardous Weather Outlook is for portions of western Upper
Michigan and central Upper Michigan.

.DAY ONE...Tonight

Isolated thunderstorms are possible this evening in the far south.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

The need for weather spotter reports is not anticipated at this
time.

LSZ162-240>251-263>267-011200-
Lake Superior west of a line from Saxon Harbor WI to Grand
Portage MN beyond 5NM-Saxon Harbor WI to Black River MI-
Black River to Ontonagon MI-
Ontonagon to Upper Entrance of Portage Canal MI-
Upper Entrance of Portage Canal to Eagle River MI-
Eagle River to Manitou Island MI-
Manitou Island to Point Isabelle MI-
Point Isabelle to Lower Entrance of Portage Canal MI-
Lower Entrance of Portage Canal To Huron Islands MI Including
Keweenaw and Huron Bays-Huron Islands to Marquette MI-
Marquette to Munising MI-Munising to Grand Marais MI-
Grand Marais to Whitefish Point MI-
Lake Superior from Saxon Harbor WI to Upper Entrance to Portage
Canal MI 5NM off shore to the US/Canadian border including Isle
Royale National Park-
Lake Superior from Upper Entrance to Portage Canal to Manitou
Island MI 5NM off shore to the US/Canadian Border-
Lake Superior West of Line from Manitou Island to Marquette MI
Beyond 5NM from shore-
Lake Superior East of a line from Manitou Island to Marquette MI
and West of a line from Grand Marais MI to the US/Canadian Border
Beyond 5NM from shore-
Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off
shore to the US/Canadian border-
318 PM EDT Wed Jun 30 2021 /218 PM CDT Wed Jun 30 2021/

This Hazardous Weather Outlook is for portions of Eastern Lake
Superior...Central Lake Superior and Western Lake Superior.

.DAY ONE...Tonight

Patchy dense fog is possible, especially in the eastern and
central portions of the lake. See the latest marine weather
statement for further details.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Mariners and weather spotters are encouraged to submit visibility
restrictions and other weather-related reports to the National
Weather Service in Marquette. The public may also submit reports
on our webpage, Facebook page, or on Twitter using #906wx.

LMZ221-248-250-011200-
Green Bay North of line from Cedar River MI to Rock Island
Passage-Seul Choix Point to Point Detour MI-
5NM East of a line from Fairport MI to Rock Island Passage-
318 PM EDT Wed Jun 30 2021

This Hazardous Weather Outlook is for portions of Northern Lake
Michigan.

.DAY ONE...Tonight

Isolated thunderstorms are possible this evening. There could be
some patchy dense fog tonight.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Mariners and weather spotters are encouraged to submit visibility
restrictions and other weather-related reports to the National
Weather Service in Marquette. The public may also submit reports
on our webpage, Facebook page, or on Twitter using #906wx.

07

In the hours before

Special weather statement, Jun 30, 12:23 PM CDT, 2 hours 39 minutes before
Special Weather Statement
National Weather Service Marquette MI
123 PM EDT Wed Jun 30 2021

MIZ005-011-013-301800-
Marquette MI-Delta MI-Dickinson MI-
123 PM EDT Wed Jun 30 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DICKINSON...
NORTHWESTERN DELTA AND SOUTHEASTERN MARQUETTE COUNTIES UNTIL 200 PM
EDT/100 PM CDT/...

At 122 PM EDT/1222 PM CDT/, Doppler radar was tracking a cluster of
strong thunderstorms in southern Marquette County centered near
Gwinn, moving southeast at 15 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Watson, Felch, K. I. Sawyer Airport, Rock, K I Sawyer, Gwinn, U.S. 41
between Trenary and Rapid River, Skandia, St. Nicholas, Ralph,
Perkins, Little Lake, Big Bass Lake, Arnold, Northland, Maplewood,
McFarland, Anderson Lake, Lathrop and Carlshend.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4596 8737 4598 8737 4599 8761 4597 8762
      4597 8784 4634 8783 4644 8728 4622 8711
      4616 8711 4616 8706 4595 8690
TIME...MOT...LOC 1722Z 335DEG 12KT 4629 8742

RJC
Special weather statement, Jun 30, 1:41 PM CDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Marquette MI
241 PM EDT Wed Jun 30 2021

MIZ005-011>013-301930-
Marquette MI-Delta MI-Dickinson MI-Menominee MI-
241 PM EDT Wed Jun 30 2021

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL DICKINSON...WEST
CENTRAL DELTA...NORTHEASTERN MENOMINEE AND SOUTHERN MARQUETTE
COUNTIES UNTIL 330 PM EDT/230 PM CDT/...

At 241 PM EDT/141 PM CDT/, Doppler radar was tracking a strong
thunderstorm near Watson, or 26 miles east of Iron Mountain, moving
southeast at 15 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Watson, La Branche, Whitney, Cornell, Schaeffer and Arnold.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4596 8770 4609 8752 4586 8711 4567 8739
TIME...MOT...LOC 1841Z 315DEG 15KT 4597 8754

RJC
Special weather statement, Jun 30, 2:20 PM CDT, 42 minutes before
Special Weather Statement
National Weather Service Marquette MI
320 PM EDT Wed Jun 30 2021

MIZ012-013-302000-
Delta MI-Menominee MI-
320 PM EDT Wed Jun 30 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DELTA AND CENTRAL
MENOMINEE COUNTIES UNTIL 400 PM EDT/300 PM CDT/...

At 319 PM EDT/219 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from Gladstone to 8 miles
southwest of Hermansville. Movement was southeast at 30 mph.

Half inch hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Escanaba, Stephenson, Powers, Cedar River, Hermansville, Bagley, Ford
River, Wilson, Spalding, Bark River, Nadeau, Gourley, Daggett,
Faithorn, Carney, Swanson, Banat, Hyde, Nathan and Schaeffer.

LAT...LON 4551 8781 4556 8783 4557 8779 4561 8778
      4566 8783 4568 8778 4570 8780 4587 8711
      4559 8664 4552 8685 4565 8682 4560 8694
      4562 8706 4555 8716 4541 8726 4541 8735
      4534 8742
TIME...MOT...LOC 1919Z 297DEG 24KT 4584 8703 4565 8776

RJC
Special weather statement, Jun 30, 3:02 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Marquette MI
302 PM CDT Wed Jun 30 2021

MIZ012-302100-
Menominee MI-
302 PM CDT Wed Jun 30 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MENOMINEE COUNTY UNTIL
400 PM CDT...

At 301 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles northeast of Cedar River to
near Wausaukee. Movement was south at 15 mph.

Half inch hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Marinette, Menominee, Stephenson, Cedar River, Daggett, Arthur Bay,
Wallace, Ingalls, Wells State Park, Carbondale and Birch Creek.

LAT...LON 4511 8766 4520 8774 4534 8765 4537 8766
      4539 8770 4535 8776 4534 8785 4536 8787
      4535 8789 4543 8786 4557 8719 4553 8717
      4541 8726 4540 8736 4529 8744 4516 8759
      4509 8760
TIME...MOT...LOC 2001Z 348DEG 11KT 4550 8727 4536 8794

RJC

The office that day

Everything else NWS Marquette, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 6:48 AM CDTMarine Dense Fog AdvisoryMQT18 hr
Jun 30, 12:23 PM CDTSpecial Weather StatementMQTDickinson37 min
Jun 30, 12:39 PM CDTSevere Thunderstorm WarningMQTDelta, Marquette, Menominee51 min
Jun 30, 1:26 PM CDTSpecial Marine WarningMQT72 min
Jun 30, 1:29 PM CDTSevere Thunderstorm WarningMQTDelta46 min
Jun 30, 1:41 PM CDTSpecial Weather StatementMQTDickinson49 min
Jun 30, 2:20 PM CDTSpecial Weather StatementMQTMenominee40 min
Jun 30, 3:28 PM CDTSpecial Weather StatementMQTMenominee32 min
Jun 30, 3:54 PM CDTSpecial Weather StatementMQTDickinson36 min

Nearby

Special Weather Statements in Michigan, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.